Alert archive / Texas / Tornado Warnings in 2010

Tornado Warning 43, NWS Shreveport, LA

September 7, 2010Bowie County, Texas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this tornado warning at Sep 7, 2010, 7:00 PM CDT for Bowie County, Texas; McCurtain County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2010, 7:00 PM CDT (00:00 UTC)
Expired
Sep 7, 2010, 7:45 PM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties McCurtain County, OK, Bowie County, TX

The radar

The Shreveport radar (KSHV), 153 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2010-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 909 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2010-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
909 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

859 
WFUS54 KSHV 080000
TORSHV
OKC089-TXC037-080045-
/O.NEW.KSHV.TO.W.0043.100908T0000Z-100908T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 PM CDT TUE SEP 7 2010

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN BOWIE COUNTY IN NORTHEAST TEXAS...
  SOUTHEASTERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 745 PM CDT

* AT 659 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ALMONT...OR
  14 MILES NORTHWEST OF NEW BOSTON OR 4 MILES NORTH OF DEKALB...MOVING
  NORTH...NORTHEAST AT 15 MPH. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TOM OKLAHOMA AND ALMONT TEXAS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 3379 9461 3375 9448 3364 9448 3354 9459
      3357 9466
TIME...MOT...LOC 2359Z 210DEG 20KT 3360 9460

$$

13
1 follow-up statement
988 
WWUS54 KSHV 080030
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
730 PM CDT TUE SEP 7 2010

TXC037-080038-
/O.CAN.KSHV.TO.W.0043.000000T0000Z-100908T0045Z/
BOWIE TX-
730 PM CDT TUE SEP 7 2010

...THE TORNADO WARNING FOR BOWIE COUNTY IS CANCELLED...

LAT...LON 3375 9448 3364 9448 3368 9464 3379 9461
TIME...MOT...LOC 0028Z 210DEG 20KT 3372 9456

$$

OKC089-080045-
/O.CON.KSHV.TO.W.0043.000000T0000Z-100908T0045Z/
MCCURTAIN OK-
730 PM CDT TUE SEP 7 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR MCCURTAIN
COUNTY...

AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN SHREVEPORT...
CONTINUED TO INDICATE WEAK ROTATION WITH A THUNDERSTORM IN EXTREME SOUTHEAST
MCCURTAIN COUNTY OKLAHOMA. THIS STORM WAS LOCATED JUST SOUTH OF TOM OKLAHOMA...
MOVING NORTH NEAR 15 MPH. 

OTHER THAN TOM OKLAHOMA...THE TORNADO WILL REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.

LAT...LON 3375 9448 3364 9448 3368 9464 3379 9461
TIME...MOT...LOC 0028Z 210DEG 20KT 3372 9456

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Sep 7, 3:18 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Sep 7, 3:18 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
318 PM CDT TUE SEP 7 2010

.DISCUSSION...
TROPICAL STORM HERMINE SHOWING UP NICELY ON SATELLITE...HEADING
NORTHWARD TO THE WEST OF INTERSTATE 35. A VAST AREA OF OVERRUNNING
RAIN STILL SKIRTING RED RIVER VALLEY BORDERING TX AND OK...AND
THEN INTO MAINLY NORTHERN HALF OF AR...MAINLY NORTH OF CWA. FEEDER
BAND WITH A FEW STG TSTMS...MOVG NORTH AND WILL GRADUALLY SHIFT
INTO EAST TX...SO WILL GO WITH CATEGORICAL POPS OVERNIGHT AND
HEAVY RAIN. AND SINCE THIS AREA IN NE QUADRANT OF TROPICAL
CIRCULATION...ALSO ADDING GUSTY WINDS TO CONVECTION. FURTHER
EAST...SCATTERED CONVECTION BEGINNING TO INCREASE ACROSS PORTIONS
OF NORTH LA. THIS ACTIVITY WILL SHIFT NORTH OF THE INTERSTATE 20
DURING THE EVENING. LATEST MODEL RUNS IN GOOD SHORT TERM AGREEMENT
WITH FASTER FORWARD MOTION NORTHWARD OF HERMINE...BRINGING IT TO
SE KS BY 12Z THURSDAY...AND NAM INDICATING LOW AS AN OPEN WAVE BY THEN.
ALTHOUGH LOWERED POPS OVERALL REMAINDER OF WEEK...TRAILING VORT
MAX WILL ACT AS A MOISTURE STREAMER OUT OF GULF...MAINLY AFFECTING
NE TX. THIS AREA MAY NEED TO BE WATCHED FOR FLOOD POTENTIAL IF
HEAVY RAINS MATERIALISE OVERNIGHT...AND A MOISTURE STREAMER THEN
SETS UP ACROSS SAME AREA.
AS SOUTHERLY FLOW CONTINUES IN WAKE OF HERMINE...TEMPS WILL BE
UNSEASONALLY WARM AGAIN...MID TO EVEN UPPER 90S POSSIBLE. LATER IN WEEKEND...
FRONTAL BOUNDARY SAGS SOUTHWARD...WITH RAIN CHANCES ONCE AGAIN
INCREASING IN EXTENDED./VII/

&&

.AVIATION...

A LARGE...WELL DEFINED RAINBAND EXTENDS FROM WEST OF TYR
SOUTHESTWARD TO WEST OF LFK. THIS WILL BRING GUSTY WINDS AND HEAVY
RAIN TO LFK...TYR...AND GGG WITHIN THE NEXT ONE TO HOURS...AND LAST
FOR THREE TO FOUR HOURS. VISIBILITIES WILL BE REDUCED WHILE CEILINGS
WILL LOWER TO IFR CONDITIONS. ELSEWHERE...SCATTERED SHOWERS AND
THUNDERSTORMS OVER CENTRAL LOUISIANA WILL INCREASE IN INTENSITY AND
COVERAGE...WHILE SPREADING NORTH-NORTHWESTWARD THIS AFTERNOON AND
EVENING OUT AHEAD OF THE MAIN RAINBAND. ALL OF THIS ACTIVITY WILL
PERSIST THROUGHOUT THE EVENING INTO THE OVERNIGHT HOURS.

/23/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  91  75  94  76 /  60  60  30  30  20
MLU  74  94  74  94  72 /  50  40  20  20  20
DEQ  73  88  73  91  73 /  60  60  40  40  30
TXK  74  89  73  91  74 /  50  60  30  30  20
ELD  74  92  73  93  73 /  50  50  30  20  20
TYR  75  89  74  91  76 /  90  60  30  40  20
GGG  75  90  74  92  75 /  70  60  30  40  20
LFK  76  91  75  94  75 /  90  50  20  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Sep 7, 5:17 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
517 PM CDT TUE SEP 7 2010

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-137-138-151-153-167-082230-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-GREGG-HARRISON-
PANOLA-SHELBY-SABINE TX-
517 PM CDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

PERIODS OF HEAVY RAIN WILL BE POSSIBLE ACROSS NORTHEAST TEXAS...
SOUTHWEST ARKANSAS...EXTREME SOUTHEAST OKLAHOMA...AND FAR
NORTHWEST LOUISIANA...THIS AFTERNOON AND EVENING...AS TROPICAL
STORM HERMINE MOVES NORTH ACROSS SOUTH AND CENTRAL TEXAS. WHILE
HERMINE IS NOT FORECAST TO MOVE INTO THE FOUR STATE REGION...IT
MAY BE ABLE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THOSE AREAS. SOME OF THE STRONGER THUNDERSTORMS
ASSOCIATED WITH HERMINE WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES
OF RAINFALL OVER A SHORT PERIOD OF TIME. IN ADDITION...A FEW OF
THE STRONGER THUNDERSTORMS MAY BE CAPABLE OF PRODUCING GUSTY
WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

PERIODS OF HEAVY RAIN WILL REMAIN POSSIBLE ACROSS THE FOUR STATE
REGION ON WEDNESDAY AS THE REMNANTS OF HERMINE CONTINUE TO MOVE
NORTH INTO OKLAHOMA. A FEW THUNDERSTORMS DURING THE AFTERNOON AND
EVENING ON WEDNESDAY WILL AGAIN BE CAPABLE OF PRODUCING GUSTY
WINDS...AND PERIODS OF HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM
RADIO OPERATORS MAY BE NEEDED THROUGH THIS EVENING.

TXZ136-149-150-152-165-166-082230-
SMITH-CHEROKEE-RUSK-NACOGDOCHES-ANGELINA-SAN AUGUSTINE-
517 PM CDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

PERIODS OF HEAVY RAIN WILL BE POSSIBLE ACROSS NORTHEAST TEXAS...
SOUTHWEST ARKANSAS...EXTREME SOUTHEAST OKLAHOMA...AND FAR
NORTHWEST LOUISIANA...THIS AFTERNOON AND EVENING...AS TROPICAL
STORM HERMINE MOVES NORTH ACROSS SOUTH AND CENTRAL TEXAS. WHILE
HERMINE IS NOT FORECAST TO MOVE INTO THE FOUR STATE REGION...IT
MAY BE ABLE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THOSE AREAS. HEAVY RAIN WILL BE POSSIBLE WITH
THESE THUNDERSTORMS. STORMS WILL HAVE THE POSSIBILITY OF MOVING
REPEATEDLY OVER THE SAME LOCATIONS AS THE OUTER BANDS FROM HERMINE
MOVE OVER THIS AREA. THIS CAN RESULT IN 1 TO 3 INCHES OF
RAIN...WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. THIS COULD RESULT
IN FLOODING PROBLEMS OF ROADWAYS AND IN LOW LYING AREAS. IN
ADDITION...A FEW OF THE STRONGER THUNDERSTORMS MAY BE CAPABLE OF
PRODUCING GUSTY WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT
THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

PERIODS OF HEAVY RAIN WILL REMAIN POSSIBLE ACROSS THE FOUR STATE
REGION ON WEDNESDAY AS THE REMNANTS OF HERMINE CONTINUE TO MOVE
NORTH INTO OKLAHOMA. A FEW THUNDERSTORMS DURING THE AFTERNOON AND
EVENING ON WEDNESDAY WILL AGAIN BE CAPABLE OF PRODUCING GUSTY
WINDS...AND PERIODS OF HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM
RADIO OPERATORS MAY BE NEEDED THROUGH THIS EVENING.

In the hours before

Special weather statement, Sep 7, 3:26 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
326 PM CDT TUE SEP 7 2010

TXZ124-125-136-137-149>153-165>167-072200-
ANGELINA-CHEROKEE-GREGG-NACOGDOCHES-PANOLA-RUSK-SABINE TX-
SAN AUGUSTINE-SHELBY-SMITH-UPSHUR-WOOD-
326 PM CDT TUE SEP 7 2010

...SPIRAL BAND FROM TROPICAL STORM HERMINE TO MOVE INTO
NORTHEAST AND EAST TEXAS...

A SPIRAL BAND FROM TROPICAL STORM HERMINE IS EXPECTED TO MOVE INTO
EAST AND NORTHEAST TEXAS...LATE THIS AFTERNOON. THIS SPIRAL BAND OF
SHOWERS AND THUNDERSTORMS...WAS LOCATED JUST WEST OF A LINE FROM
MINEOLA TEXAS TO LUFKIN...AND WAS MOVING NORTH AT 25 MPH.

PEOPLE IN EAST AND NORTHEAST TEXAS...IN THE AREAS NEAR TYLER AND
LINDALE...RUSK...AND LUFKIN...CAN EXPECT HEAVY RAINFALL AND GUSTY
WINDS WITH THIS TROPICAL SYSTEM...DURING THE LATE AFTERNOON. AN
ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

RESIDENTS OF EAST AND NORTHEAST TEXAS NEED TO STAY ALERT FOR FURTHER
WEATHER DEVELOPS DURING THE LATE AFTERNOON AND EARLY EVENING.

03
Special weather statement, Sep 7, 4:49 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
449 PM CDT TUE SEP 7 2010

ARZ060-061-072245-
HEMPSTEAD-NEVADA-
449 PM CDT TUE SEP 7 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     NEVADA AND HEMPSTEAD...

INCLUDING THE FOLLOWING LOCATIONS...
     EMMET...HOPE...PERRYTOWN AND PRESCOTT...

AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF HOPE...MOVING NORTHEAST AT 15
MPH. THIS STORM HAS EXHIBITED SOME ROTATION AS IT CONTINUED TO MOVE
TO THE NORTHEAST.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

13
Local storm report, Sep 7, 5:44 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
544 PM CDT TUE SEP 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     1 SE HOPE               33.66N 93.58W
09/07/2010                   HEMPSTEAD          AR   LAW ENFORCEMENT

            TREE DOWN ON HWY 278E OUTSIDE OF HOPE.

&&

CS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 5:09 PM CDTTornado WarningSHVRed River51 min
Sep 8, 5:56 PM CDTTornado WarningSHVRed River49 min

Nearby

Tornado Warnings in Texas, 2010Tornado Warnings in Oklahoma, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.